Generalized Bessel Quasilinearization Technique Applied to Bratu and Lane-Emden-Type Equations of Arbitrary Order




Mohammad, Izadi
Srivastava, H.M.

Journal Title

Journal ISSN

Volume Title


Fractal and Fractional


The ultimate goal of this study is to develop a numerically effective approximation technique to acquire numerical solutions of the integer and fractional-order Bratu and the singular Lane–Emden-type problems especially with exponential nonlinearity. Both the initial and boundary conditions were considered and the fractional derivative being considered in the Liouville–Caputo sense. In the direct approach, the generalized Bessel matrix method based on collocation points was utilized to convert the model problems into a nonlinear fundamental matrix equation. Then, the technique of quasilinearization was employed to tackle the nonlinearity that arose in our considered model problems. Consequently, the quasilinearization method was utilized to transform the original nonlinear problems into a sequence of linear equations, while the generalized Bessel collocation scheme was employed to solve the resulting linear equations iteratively. In particular, to convert the Neumann initial or boundary condition into a matrix form, a fast algorithm for computing the derivative of the basis functions is presented. The error analysis of the quasilinear approach is also discussed. The effectiveness of the present linearized approach is illustrated through several simulations with some test examples. Comparisons with existing well-known schemes revealed that the presented technique is an easy-to-implement method while being very effective and convenient for the nonlinear Bratu and Lane–Emden equations.



Bessel functions, Bratu's problem, collocation method, error analysis, Lane-Emden equation, Liouville-Caputo fractional derivative, quasilinearization technique


Izadi, M., & Srivastava, H. M. (2021). Generalized bessel quasilinearization technique applied to bratu and lane-emden-type equations of arbitrary order. Fractal and Fractional, 5(4), 179-206.